October 01, 2008

The needles go on, and on, and...

My Oncologist's Physician's Assistant called yesterday afternoon with the results of Monday's blood test.
When it was her, I knew it wasn't good, as the nurse usually calls.

After increasing the blood thinner dosage to 12.5mg three days a week and 10mg the other four, she had the results. My INR was DOWN from 1.8 to 1.5! WHAT?!!!

She had spoken with Dr. V and he was concerned that perhaps the study drug (Atrasentan) was interfering with the INR number. The short story is this, I could increase the Wafarin yet again, or just suck it up and use the Lovenox exclusively (Lovenox is the thinner I have been self injecting since the clot was discovered in early August).

The choice was easy. I was already getting a little concerned about the large amounts of Wafarin I was taking and going to 12.5mg a day, everyday was not a guarantee that my INR number would ever get to 2.0.

So, just like every morning for the past seven weeks, I got up this morning and stabbed myself in the belly. I'm already bruised from side to side. I can’t imagine how my stomach will look after four more months of this daily ritual!

OK, so the whining about this is over...it's just another bump in the road!

2 comments:

Aimee said...

Bummer.
FYI-my dad said the Lovenox caused him to pee blood at one point but it took nothing other than laying off the Lovenox for a few days to remedy.

Thought you may like a heads up onthat. Keep the faith!

Anonymous said...

I just looked through your pictures from the 2008 FLHW golf tournament and I must say that your photographers did a great job. Can I get their numbers???